Live

Watch CBSN Live

1-year-old boy revived after heroin overdose, police say

AKRON, Ohio -- Police say a 1-year-old Ohio boy had to be revived with naloxone after he overdosed on opioids

The boy's 9-year-old brother called 911 Thursday evening after he noticed the infant had stopped breathing, authorities said. Paramedics arrived at their home in Akron, Ohio, and gave the child a dose of naloxone, a drug that reverses the effects of an opioid overdose. 

The child was taken to a hospital where he was given a second dose of naloxone. Police say he was able to breathe on his own a short time later. 

CBS affiliate KTVH-TV reports the child overdosed on heroin. 

Lt. Rick Edwards says the baby's mother fled when officers arrived. 

According to KTVH-TV, the she was later arrested on an outstanding warrant. No charges have been filed in the case. 

Both children have been taken into the custody of Summit County Children Services. 

Edwards says Thursday's case is the youngest opiate overdose recorded in Akron.